MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
(b)(4).It was reported that on (b)(6) 2023, a 16mm amplatzer amulet left atrial appendage (laa) occluder was chosen for implantation utilizing a 12f amplatzer torqvue 45x45 delivery system.Patient presented in sinus rhythm with left atrial pressure of 9mm hg.Heparin was administered as anticoagulant, maintaining a minimum 257 activated clotting time.The occluder was implanted successfully without recaptures or multiple manipulations.There were no wires placed in the laa or pulmonary veins.On (b)(6) 2023, at the discharge transesophageal echocardiogram (tee) a 4mm width pericardial effusion was observed.The effusion was considered trivial by the physician and no hemodynamic compromise was observed.No treatment was performed and the patient was discharged.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on available information, the reported physical packaging damage appears to be related to shipping, handling, and/or storage.Based on all available information, a cause for the reported pericardial effusion could not be conclusively determined.
 
Event or Problem Description
(b)(6).It was reported that on (b)(6) 2023, a 16mm amplatzer amulet left atrial appendage (laa) occluder was chosen for implantation utilizing a 12f amplatzer torqvue 45x45 delivery system.Patient presented in sinus rhythm with left atrial pressure of 9mm hg.Heparin was administered as anticoagulant, maintaining a minimum 257 activated clotting time.The occluder was implanted successfully without recaptures or multiple manipulations.There were no wires placed in the laa or pulmonary veins.On (b)(6) 2023, at the discharge transesophageal echocardiogram (tee) a 4mm width pericardial effusion was observed.The effusion was considered trivial by the physician and no hemodynamic compromise was observed.No treatment was performed and the patient was discharged.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21388359
Report Number2135147-2025-00731
Device Sequence Number15602254
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)271031(10)8753137
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8753137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight43 KG
Patient EthnicityNon Hispanic
Patient RaceWhite